Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 56, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 30, 2011, 2:40 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2011, 2:40 PM EDT (18:40 UTC)
- Expired
- Jun 30, 2011, 3:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 58 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:40 PM EDT | TSTM WND GST 61 | Weston, FL | 61 MPH WIND GUSTS REPORTED BY MESONET LOCATED AT GRIFFEN AND BONAVENTURE INTERESTION. |
| Jun 30, 2:48 PM EDT | TSTM WND GST 56 | Pembroke Pines, FL | 56 MPH WIND GUSTS FROM MESONET IN PEMBROKE PINES. |
| Jun 30, 2:55 PM EDT | TSTM WND GST 61 | Weston, FL | AN OFF DUTY METEROROLOGIST ESTIMATED A WIND GUST OF 60 MPH IN WESTON, FL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WUUS52 KMFL 301840 SVRMFL FLC011-086-301915- /O.NEW.KMFL.SV.W.0056.110630T1840Z-110630T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 240 PM EDT THU JUN 30 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 315 PM EDT * AT 236 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEMBROKE PINES... AND MOVING NORTH AT 10 MPH. * THE STORM WILL AFFECT... SOUTHWEST RANCHES... INTERSECTION I-75 AND GRIFFIN ROAD... COOPER CITY... DAVIE... WESTON... AND SURROUNDING COMMUNITIES. LAT...LON 2624 8048 2621 8022 2597 8029 2598 8047 TIME...MOT...LOC 1840Z 190DEG 9KT 2603 8037 $$ 85-GIBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:27 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 30, 2:27 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 227 PM EDT THU JUN 30 2011 .AVIATION...THRU. 00Z SAT. SCATTERED SHOWERS AND STORMS WILL REMAIN IN THE FORECAST THROUGH THE AFTERNOON AND EVENING HOURS...WHICH MAY RESULT IN BRIEF MVFR PERIODS WHILE OVER OR AROUND THE TERMINALS. THIS ACTIVITY WILL LINGER WELL INTO THE EVENING BEFORE DYING DOWN AS AN UPPER TROUGH NORTH OF THE AREA AND WEAK SURFACE REFLECTION CONTINUE TO INFLUENCE THE LOCAL WEATHER CONDITIONS. VERY SIMILAR CONDITIONS WILL BE PRESENT THROUGH THE DAY FRIDAY AS THIS WEAK SURFACE BOUNDARY CONTINUES TO DROP SOUTH ACROSS THE FLORIDA PENINSULA. 85/AG && .PREV DISCUSSION... /ISSUED 1013 AM EDT THU JUN 30 2011/ DISCUSSION... THE SHORT TERM FORECAST WAS UPDATED FOR THE REST OF TODAY...MAINLY TO UPDATE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE 12Z SOUNDING INDICATED LOW LEVEL EASTERLY FLOW IN THE LOWEST LEVELS AND THEN SOUTHWESTERLY FLOW AROUND 5 TO 15 KFT...A CHANGE FROM PREVIOUS DAYS. THE PWAT IS AROUND 2 INCHES...A DECREASE OF ABOUT 0.2 TO 0.3 INCHES FROM THE LAST COUPLE OF DAYS. THE UPDATED FORECAST INCLUDED A SLIGHT INCREASE IN THE POPS ACROSS THE REGION. THE 12Z SOUNDING INDICATED A COOLING TREND IN THE MID LEVELS AND THE LAPSE RATES IN THE LOWER LEVELS INDICATES SOME INCREASE IN INSTABILITY FROM PREVIOUS DAYS. ALTHOUGH CONSIDERABLE CLOUD COVERAGE ACROSS THE REGION WILL DECREASE MAX TEMPERATURES TODAY...ANY LOCAL BREAKS IN THE CLOUDINESS COULD ALLOW FOR CONVECTION TO BE INITIATED...SIMILAR TO EARLY YESTERDAY AFTERNOON. IN ADDITION THERE ARE STILL SOME LINGERING BOUNDARIES ACROSS THE REGION. LASTLY...GIVEN THE PRESENCE OF LOW LEVEL CLOUD CONVERGENCE BANDS ACROSS THE LOCAL GULF AND ATLANTIC WATERS AND THE WEAK LOW LEVEL WESTERLY SHEAR THERE IS A CHANCE OF WATERSPOUTS ACROSS THE REGIONAL WATERS. 60 PREV DISCUSSION... /ISSUED 733 AM EDT THU JUN 30 2011/ AVIATION... THE REGION IS MUCH MORE STABLE THAN THIS TIME YESTERDAY DUE TO THE RAINFALL ON WEDNESDAY. THE DEEP TROPICAL MOISTURE WILL ALSO GET PUSHED TO THE NORTH OF THE REGION AND SLIGHTLY DRIER AIR IN THE LOW/MID LEVELS IS EXPECTED TO MOVE IN FROM THE SOUTHEAST. WILL LEAVE VCSH FOR KPBI THIS MORNING AS THERE ARE LIGHT SHOWERS AROUND. THE MORE STABLE CONDITIONS...MID/HIGH CLOUDS OVER THE REGION AND DRIER AIR WILL LIKELY DELAY TSTORM DEVELOPMENT UNTIL THIS AFTERNOON WITH LESS COVERAGE OF TSTORMS ACROSS THE REGION. THEREFORE...PUSHED BACK THE VCTS TO AFTER 18Z FOR THE TAF SITES...AND ONLY HAVE VCSH WITH CB FOR KAPF. CONVECTION IS EXPECTED TO WIND DOWN AFTER 00Z WITH LIGHT WINDS EXPECTED OVERNIGHT. PREV DISCUSSION... /ISSUED 325 AM EDT THU JUN 30 2011/ DISCUSSION...WATER VAPOR IMAGERY SHOWS A TROUGH ALONG THE EASTERN SEABOARD OF THE UNITED STATES...EXTENDING ALL THE WAY DOWN INTO NORTH FLORIDA. THE WEAK ATLANTIC RIDGE LIES ACROSS THE KEYS/STRAITS. THE PATTERN OVER THE NEXT FEW DAYS WILL CONTINUE WITH THIS MID/UPPER LEVEL TROUGH MOVING INTO CENTRAL FL WITH THE WEAK ATLANTIC RIDGE NEAR OR JUST SOUTH OF THE AREA. MOISTURE LOOKS TO DECREASE IN THE LOWER LEVELS THIS AFTERNOON...AND THIS SHOULD RESULT IN MORE SCATTERED ACTIVITY AS OPPOSED TO THE WIDESPREAD ACTIVITY SEEN YESTERDAY. STEERING FLOW IS SW...SO HAVE HIGHEST POPS INTERIOR AND EAST COAST TODAY. MODEL CONSENSUS IS FOR CENTRAL FLORIDA TO SEE THE MOST NUMEROUS ACTIVITY THIS AFTERNOON...WITH SOUTH FL SEEING LESS DUE TO THE POCKET OF LOW LEVEL DRY AIR. ALSO...SHOULD MENTION THAT WE HAVE STABILIZED FROM YESTERDAY'S CONVECTION...WITH TEMPS AND DEWPOINTS SOME 5F LOWER FROM THIS TIME YESTERDAY. IT WILL TAKE SOME TIME TO RECOVER...SO NOT EXPECTING MUCH ACTIVITY UNTIL THE AFTERNOON...UNLIKE PREVIOUS DAYS. THE TREND FOR THE UPCOMING WEEKEND IN THE LAST FEW RUNS OF THE GFS AND ECMWF ARE NOT GOOD...IF YOU WANT IT DRIER WITH MORE SUN THIS HOLIDAY WEEKEND. BECAUSE BOTH MODELS LAG THE AFOREMENTIONED TROUGH ACROSS SOUTH FLORIDA WITH A CONTINUED BAND OF MID LEVEL CLOUDINESS AS WELL AS SUFFICIENT MOISTURE IN THE LOWER LEVELS TO RESULT IN AT LEAST SCATTERED CONVECTION EACH DAY. HAVE TRENDED THE FORECAST FOR THE HOLIDAY WEEKEND TOWARDS THIS SCENARIO...BUT NOT AS PESSIMISTIC AS THE MODELS SHOW. THE FORECAST SKY COVER AND POPS MAY NEED FURTHER INCREASING IF THESE CLOUDIER AND WETTER TRENDS CONTINUE. FOR EARLY NEXT WEEK THE QUESTION IS HOW MUCH MOISTURE WILL MOVE INTO SOUTH FL ASSOCIATED WITH A TROPICAL WAVE. THE LATEST ECMWF RUN IS VERY WET TUE-THU OF NEXT WEEK...BRINGING A SLUG OF DEEP TROPICAL MOISTURE NORTHWARD FROM THE CARIB...WITH PWATS INCREASING TO ABOUT 1.4 INCHES AND NO DOUBT A MORE WIDESPREAD HEAVY RAIN POTENTIAL. HOWEVER...THE GFS IS NOT NEARLY AS AGGRESSIVE. SO NEAR CLIMO POPS LOOKS GOOD FOR NOW GIVEN THIS UNCERTAINTY. MARINE...SSE WINDS 10-15 KT TODAY WILL SUBSIDE OVER THE UPCOMING WEEKEND. SEAS WILL CONTINUE LOW THROUGHOUT THE PERIOD. FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 88 75 87 / 40 50 30 40 FORT LAUDERDALE 78 89 78 87 / 30 40 30 40 MIAMI 77 89 76 88 / 30 40 30 40 NAPLES 75 87 75 89 / 30 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...60/BD AVIATION/RADAR/FIRE...85/AG
Hazardous weather outlook, Jun 30, 3:33 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 333 AM EDT THU JUN 30 2011 FLZ063-066>075-168-172>174-302245- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 333 AM EDT THU JUN 30 2011 ...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY... ...LOCALLY HEAVY RAINFALL POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THE EARLY EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG, CONTAINING FREQUENT LIGHTING STRIKES AND STRONG GUSTY WINDS. HEAVY RAINS WILL ACCOMPANY THE STORMS AS WELL. WIND: THE STRONGEST THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SLOW STORM MOVEMENT MAY RESULT IN MINOR STREET FLOODING IN SOME LOCALES. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE LOCAL ATLANTIC BEACHES DUE TO A SOUTHEAST WIND NEAR 10 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY...WITH THE PRIMARY RISK BEING LIGHTNING STRIKES...GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 30, 2:34 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 234 PM EDT THU JUN 30 2011 FLZ071>074-301900- INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 234 PM EDT THU JUN 30 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL BROWARD COUNTY NORTHEASTERN MIAMI-DADE COUNTY * UNTIL 300 PM EDT * AT 230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CORAL GABLES. THIS STORM WAS MOVING NORTHEAST AROUND 5 MPH. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2612 8053 2610 8019 2575 8025 2577 8044 TIME...MOT...LOC 1833Z 180DEG 0KT 2572 8026 85-GIBBS
Special weather statement, Jun 30, 2:37 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT THU JUN 30 2011
FLZ067-068-072-168-172-301900-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
237 PM EDT THU JUN 30 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BROWARD COUNTY
SOUTHEASTERN PALM BEACH COUNTY
* UNTIL 300 PM EDT
* AT 230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOCA RATON...AND MOVING NORTHEAST AT 5
MPH.
* THE STORM WILL AFFECT...
RURAL SOUTHEASTERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2650 8005 2643 8005 2640 8006 2639 8006
2626 8007 2628 8023 2655 8017 2653 8004
TIME...MOT...LOC 1837Z 225DEG 4KT 2639 8009
85-GIBBSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:54 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 30, 2:34 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jun 30, 2:37 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Jun 30, 3:05 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Jun 30, 3:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 30, 3:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jun 30, 3:29 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 31 min |
| Jun 30, 3:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 59 min |
| Jun 30, 3:45 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 30, 3:53 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 22 min |
| Jun 30, 4:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jun 30, 4:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 30, 4:58 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 30, 4:58 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.